MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540008-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in australia: "overinfusion".According to the customer: "reason of complaint: pump ran out in 14 hours rather then 24 as filled.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report : (b)(4).The complaint is still under evaulation.A follow-up report will be provided, as soon as investigation results are available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received 1 used and emptied easypump ii lt 270-27-s.As received condition, clamp clip of received sample was unclamped.Patient connector was not connected to the original wing cap.Visual inspection had done throughout the sample.Folded outer shell was observed on the sample.The sample was unfolded and decontaminated.Then the sample was sent for flow rate test.The flow rate deviation from nominal flow rate for received sample was -4.12%.The flow rate of received sample was within the specification ±15% deviation from nominal flow rate.Fast flow rate as per customer description could not be identified.Folded outer shell was observed during bmi investigation.According to ifu, the outer layer must be unfolded properly prior filling.Folded outer shell will act as the external pressure to elastomeric membrane and increase the flow rate of the product.Hence, the fast flow rate observed by customer is highly possible due to the folded outer sleeve.Besides that, there are some possibilities that to cause the fast flow rate to occur during application, such that one or combination factors are listed as below: factor 1 temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10ml/hr to 11.8ml/hr.Factor 2 external pressure: external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Summary of root cause analysis: since the flow rate of received sample was within the specification, hence we considered this complaint as not confirmed.Folded outer shell was observed on the complaint sample and the complained fast flow rate is highly possible due to the folded blow mold which act as external pressure to the elastomeric membrane.Cause: defect due to wrong handling (referring to application error or off-label use).Device history record (dhr): reviewed the dhr for batch 21l11ge221, there is no abnormality and no such defect detected at in process and at final control inspection.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14958466
Report Number9610825-2022-00255
Device Sequence Number5831863
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)261001(10)21L11GE221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number4540008-02
Device Catalogue Number4540008
Device Lot Number21L11GE221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown